Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Charleston, SC

August 20, 2011Bulloch County, Georgia

NWS Charleston, SC issued this special weather statement at Aug 20, 2011, 3:21 PM EDT for Bulloch County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2011, 3:21 PM EDT (19:21 UTC)
Expired
Aug 20, 2011, 3:45 PM EDT
In force
24 min
Issued by
NWS Charleston, SC

County Bulloch County, GA

The radar

The Charleston,SC radar (KCLX), 61 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 748 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
748 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1183 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

378 
WWUS82 KCHS 201921
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
321 PM EDT SAT AUG 20 2011

GAZ100-201945-
BULLOCH-
321 PM EDT SAT AUG 20 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH COUNTY
THROUGH 345 PM EDT...

AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR DENMARK...MOVING EAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...BROOKLET...DENMARK...LEEFIELD...NEVILS AND STILSON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3243 8175 3242 8155 3241 8153 3236 8151
      3233 8146 3228 8145 3226 8143 3224 8143
      3222 8150 3216 8178
TIME...MOT...LOC 1921Z 260DEG 5KT 3230 8168

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 20, 1:59 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Aug 20, 1:59 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
159 PM EDT SAT AUG 20 2011

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL OVER THE REGION THROUGH THIS
WEEKEND. A COLD FRONT WILL APPROACH FROM THE NORTHWEST MONDAY...
THEN STALL AND EVENTUALLY DISSIPATE OVER OR NEAR THE AREA THROUGH
THE MIDDLE OF NEXT WEEK. SURFACE HIGH PRESSURE WILL REBUILD TO
THE NORTH LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SCATTERED CONVECTION HAS INITIATED THIS AFTERNOON ACROSS THE FAR
WESTERN PORTION OF THE CWA...WITH MORE ISOLATED COVERAGE ALONG THE
BERKELEY/WILLIAMSBURG COUNTY LINE. IN BETWEEN THESE TWO AREAS
THERE IS VIRTUALLY NO CU DEVELOPING AT THIS TIME. IN FACT...THE
MOST RECENT OPERATIONAL MODEL RUNS HAVE BACKED OFF OF THE
CONVECTIVE COVERAGE FOR THIS AFTERNOON AND EVENING QUITE A BIT.
GIVEN THE CURRENT PLACEMENT OF THE CONVECTION I THINK THE HIGHEST
POP WILL BE NEEDED ACROSS THE GA ZONES WHERE I HAVE PLACED 40 POPS
FOR THE AFTERNOON. THESE STORMS HAVE DISPLAYED A SLOW
SOUTHEASTWARD MOVEMENT BUT I THINK THE INLAND PENETRATION OF THE
SEA BREEZE WILL HELP KEEP SCATTERED STORMS CONFINED TO THIS AREA.
CHANCE OF SEVERE STORMS IS PRETTY LOW BUT CERTAINLY NON ZERO.
FREZZING LEVEL IS LOWER THAN YESTERDAY...ABOUT 13 KFT...BUT
SOUNDING SHOWS BETTER MOISTURE THROUGH THE COLUMN SO DCAPE VALUES
ARE MUCH LOWER. THEREFORE...PERHAPS JUST A COUPLE OF STRONG TO
SEVERE STORMS THIS AFTERNOON AND EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
TSTMS WILL GRADUALLY WIND DOWN DURING THE EVENING HOURS AS
INSTABILITY WANES AND DNVA DEVELOPS IN THE WAKE OF THE PASSING
SHORTWAVE. IT WILL LIKELY TAKE A GOOD PART OF THE EVENING TO
DEBRIS CLOUDINESS TO DIMINISH...BUT EXPECT MOSTLY CLEAR TO PARTLY
CLOUDY SKIES TO DOMINATE BY SUNRISE SUNDAY. LOWS WILL RANGE FROM
THE LOWER 70S INLAND WITH MID 70S AT THE BEACHES. LOCALLY LOWER
VALUES ARE CERTAINLY POSSIBLE WHERE TSTMS OCCUR.

THE RIDGE ALOFT EXTENDING ACROSS THE REGION WILL RETREAT TO THE
WEST ON SUNDAY...AS AN UPPER TROUGH BUILDS INTO THE MID ATLANTIC
AND SOUTHEAST STATES BY MONDAY. SHORTWAVE ENERGY TRACKING WITHIN
NORTHWEST FLOW ALOFT WILL ASSIST IN THE DEVELOPMENT OF AN INLAND
SURFACE TROUGH AND THE PROGRESSION OF AN ASSOCIATED COLD FRONT
MONDAY NIGHT INTO TUESDAY.

SUNDAY WILL BE A TRANSITION DAY WITH ATLANTIC HIGH PRESSURE
REMAINING THE DOMINANT FEATURE THROUGH MUCH OF THE AFTERNOON
HOURS. INITIAL CONVECTIVE ACTIVITY WILL BE DRIVEN MAINLY BY
TYPICAL DIURNAL INSTABILITY AND SEA BREEZE CONVERGENCE. WILL THUS
CONTINUE TO INDICATE SLIGHT TO LOW CHANCE POPS FOR SUNDAY
AFTERNOON AND EARLY EVENING. HAVE THEN CONTINUED SLIGHT RAIN
CHANCES THROUGH SUNDAY NIGHT CONSIDERING THAT SYNOPTIC SCALE
FEATURES COULD ALLOW ISOLATED THUNDERSTORMS TO PERSIST BEYOND THE
FAVORED DAYTIME HOURS.

THERE IS DECENT MODEL CONSENSUS THAT THE FRONT WILL SHIFT INTO THE
FORECAST AREA BY LATE MONDAY. HAVE RAISED POPS INTO THE 40 PERCENT
RANGE DUE TO INCREASING CONFIDENCE IN THUNDERSTORM COVERAGE WITH
THE FRONTAL PROGRESSION. STORM PREDICTION CENTER HAS PLACED
NORTHERN PORTIONS OF THE FORECAST AREA WITHIN A 5 PERCENT RISK FOR
SEVERE WEATHER ON MONDAY. ENHANCED FORCING PROVIDED BY BOTH THE
COLD FRONT AND DECENT UPPER LEVEL DYNAMICS...IN ADDITION TO
INCREASING DEEP LAYER MOISTURE WITHIN TYPICAL DAYTIME
INSTABILITY...COULD ALLOW FOR ISOLATED STORMS TO BECOME STRONG OR
POSSIBLY SEVERE. PREFER TO WAIT ON MENTIONING SEVERE WEATHER IN
THE HAZARDOUS WEATHER OUTLOOK AT THIS TIME...AND ALLOW SUBSEQUENT
FORECAST SHIFTS TO CONSIDER ADDING MENTION IF MODELS REMAIN ON
TRACK.

THE COLD FRONT WILL CONTINUE TO DRIFT SOUTHWARD ON TUESDAY BEFORE
STALLING OVER THE FORECAST AREA. DEEPEST MOISTURE WILL SHIFT SOUTH
WITH THE FRONT...AND EXPECT LESS THUNDERSTORM COVERAGE ON TUESDAY
AS A RESULT. WILL KEEP RAIN CHANCES GENERALLY IN THE 20 TO 30
PERCENT RANGE FOR TUESDAY AFTERNOON AND EVENING...HIGHEST ALONG
AND INLAND OF THE SEABREEZE.

TEMPERATURES WILL REMAIN A FEW DEGREES ABOVE SEASONAL NORMALS
SUNDAY THROUGH TUESDAY...RANGING IN THE LOWER TO MID 90S AWAY FROM
THE LOCALLY COOLER COASTLINE. TUESDAY COULD BE SLIGHTLY COOLER
THAN PREVIOUS DAY...AS SURFACE FLOW BECOMES NORTHEAST TO EAST
BEHIND THE DESCENDING FRONT.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THERE REMAINS A LOT OF UNCERTAINTY IN THE DETAILS OF THE EXTENDED
FORECAST...AS ALL MODELS INDICATE SOME POTENTIAL INFLUENCE FROM A
TROPICAL CYCLONE BY LATE IN THE WEEK. AS THESE DEVELOPMENTS ARE
QUITE FAR OUT INTO THE FORECAST PERIOD...PREFER TO TAKE A
CONSERVATIVE APPROACH AT THIS TIME. SURFACE HIGH PRESSURE WILL
REBUILD BEHIND THE GRADUALLY DISSIPATING FRONT ACROSS THE
SOUTHEAST STATES BY LATE TUESDAY...SETTLING BACK OVER THE ATLANTIC
BY THE MIDDLE OF THE WEEK. WILL MAINTAIN CHANCE POPS INTO THE
WEEKEND TO HINT AT THIS UNSETTLED PATTERN...WHILE KEEPING
TEMPERATURES WITHIN A FEW DEGREES OF SEASONAL NORMALS.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
VISIBLE SATELLITE IMAGERY SHOWS THAT CU COVERAGE NEAR CHS AND SAV
IS QUITE LOW AT THIS POINT. IN FACT...WITH CONVECTION DEVELOPING
PRETTY FAR REMOVED FROM SAV AND THE SEA BREEZE BOUNDARY BEGINNING
TO PUSH INLAND...I HAVE REMOVED THE TEMPO TS AND ALSO KEPT CB OUT
OF THE TAF. EXPECT ONSHORE FLOW THROUGH THE EVENING...BECOMING
MORE SW OVERNIGHT. SCT CU WILL DIMINISH AFTER SUNSET AND ONLY
EXPECT SCT DEBRIS HIGH CLOUDS FROM MIDLANDS CONVECTION OVERNIGHT.
OTHERWISE...VFR THROUGH THE TAF PERIOD.

EXTENDED AVIATION OUTLOOK...SCATTERED AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS MAY BRIEFLY REDUCE VSBYS AND/OR CIGS THROUGH THE
PERIOD.

&&

.MARINE...
THERE ARE NO MARINE CONCERNS THROUGH TONIGHT. SOUTH/SOUTHWEST
WINDS THIS MORNING WILL GRADUALLY BACK TO THE SOUTHEAST THIS
AFTERNOON AS THE SEA BREEZE DEVELOPS. BUOY OBSERVATIONS INDICATE
COMBINED SEAS ARE COMPRISED OF 7-9 SECOND SWELLS. THIS WILL
CONTRIBUTE TO SLIGHTLY ELEVATED SEAS OF 2-4 FT THROUGH
TONIGHT...BUT WELL BELOW SMALL CRAFT ADVISORY THRESHOLDS.

SUNDAY THROUGH WEDNESDAY...THE COASTAL WATERS WILL REMAIN ON THE
WESTERN PERIPHERY OF ATLANTIC HIGH PRESSURE ON SUNDAY...BEFORE A
COLD FRONT GRADUALLY SLIPS SOUTH INTO THE MARINE ZONES LATE MONDAY
INTO TUESDAY. SOUTHWEST SURFACE FLOW SUNDAY AND MONDAY WILL BECOME
EAST/NORTHEAST BEHIND THE FRONT TUESDAY AND WEDNESDAY. EXPECT
WINDS AND SEAS TO REMAIN BELOW ADVISORY CRITERIA THROUGH THE
PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 20, 3:38 AM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
338 AM EDT SAT AUG 20 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-210745-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
338 AM EDT SAT AUG 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 20, 10:32 AM EDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1032 AM EDT SAT AUG 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     TSTM WND DMG     1 N NEVILS              32.27N  81.76W
08/19/2011                   BULLOCH            GA   PUBLIC

            PUBLIC REPORTED TWO TREES DOWN ON REEDY BRANCH ROAD.
            TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1100875

JHP
Special weather statement, Aug 20, 1:53 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
153 PM EDT SAT AUG 20 2011

GAZ087-088-099-100-201830-
BULLOCH-CANDLER-JENKINS-SCREVEN-
153 PM EDT SAT AUG 20 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
BULLOCH AND CANDLER COUNTIES THROUGH 230 PM EDT...

AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LAWTON...MOVING EAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE...BUTTS...EMMALANE...HERNDON...HILLTONIA...HOPEULIKIT...
METTER...MIDDLEGROUND...MILLEN...MILLHAVEN...PERKINS...PORTAL...
PULASKI...ROCKY FORD...SCARBORO...WESTSIDE AND WOODCLIFF...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3243 8219 3252 8216 3256 8209 3255 8203
      3260 8201 3266 8209 3281 8215 3288 8213
      3292 8209 3293 8196 3296 8188 3295 8182
      3292 8177 3295 8170 3295 8159 3229 8194
      3232 8224 3236 8225
TIME...MOT...LOC 1753Z 289DEG 6KT 3284 8196
Special weather statement, Aug 20, 2:45 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
245 PM EDT SAT AUG 20 2011

GAZ088-SCZ040-042-201930-
ALLENDALE-HAMPTON-SCREVEN-
245 PM EDT SAT AUG 20 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...ALLENDALE
AND HAMPTON COUNTIES THROUGH 330 PM EDT...

AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BALDOCK...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENDALE...APPLETON...FAIRFAX...MARTIN...MILLETT...SEIGLING...
SYCAMORE AND ULMER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3316 8154 3316 8152 3311 8136 3312 8119
      3308 8114 3293 8113 3297 8154
TIME...MOT...LOC 1845Z 256DEG 11KT 3311 8142
Special weather statement, Aug 20, 2:52 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
252 PM EDT SAT AUG 20 2011

SCZ045-201930-
INLAND BERKELEY-
252 PM EDT SAT AUG 20 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 330 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...

AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR NORTHERN LAKE MOULTRIE...MOVING EAST AT 15
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...CROSS...EADYTOWN...NORTHERN LAKE MOULTRIE
AND SAINT STEPHEN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3350 7996 3344 7987 3340 7984 3326 7982
      3328 8018 3346 8019 3346 8015 3348 8015
      3351 8006
TIME...MOT...LOC 1853Z 272DEG 12KT 3339 8004
Special weather statement, Aug 20, 3:04 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
304 PM EDT SAT AUG 20 2011

GAZ099-100-115-201930-
BULLOCH-CANDLER-EVANS-
304 PM EDT SAT AUG 20 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS...BULLOCH AND
CANDLER COUNTIES THROUGH 330 PM EDT...

AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR KENNEDY POND...MOVING EAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GEORGIA SOUTHERN...NEVILS...PULASKI AND REGISTER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3246 8195 3243 8169 3215 8178 3222 8202
      3227 8202
TIME...MOT...LOC 1904Z 288DEG 2KT 3231 8185
Special weather statement, Aug 20, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
321 PM EDT SAT AUG 20 2011

GAZ100-201945-
BULLOCH-
321 PM EDT SAT AUG 20 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH COUNTY
THROUGH 345 PM EDT...

AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR DENMARK...MOVING EAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...BROOKLET...DENMARK...LEEFIELD...NEVILS AND STILSON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3243 8175 3242 8155 3241 8153 3236 8151
      3233 8146 3228 8145 3226 8143 3224 8143
      3222 8150 3216 8178
TIME...MOT...LOC 1921Z 260DEG 5KT 3230 8168

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 8:47 PM EDTSpecial Weather StatementCHSTattnall28 min
Aug 20, 1:53 PM EDTSpecial Weather StatementCHSCandler, Jenkins37 min
Aug 20, 3:04 PM EDTSpecial Weather StatementCHSBulloch26 min
Aug 20, 3:58 PM EDTSpecial Weather StatementCHSEffingham32 min
Aug 20, 4:15 PM EDTSevere Thunderstorm WarningCHSEffingham40 min
Aug 20, 2:45 PM EDTSpecial Weather StatementCHSAllendale45 min
Aug 20, 2:52 PM EDTSpecial Weather StatementCHSBerkeley38 min
Aug 20, 3:29 PM EDTSpecial Weather StatementCHSBerkeley31 min
Aug 20, 4:03 PM EDTSpecial Weather StatementCHSBerkeley27 min
Aug 20, 4:25 PM EDTSpecial Weather StatementCHSBerkeley35 min
Aug 20, 4:30 PM EDTSpecial Weather StatementCHSJasper30 min
Aug 20, 4:40 PM EDTSpecial Weather StatementCHSDorchester50 min
Aug 20, 4:59 PM EDTSpecial Weather StatementCHSJasper31 min
Aug 20, 5:05 PM EDTSpecial Weather StatementCHSDorchester25 min
Aug 20, 5:25 PM EDTSevere Thunderstorm WarningCHSDorchester43 min
Aug 20, 5:49 PM EDTSpecial Weather StatementCHSDorchester26 min
Aug 20, 5:59 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester26 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.